MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE EX-FIX 30 OUTRIGGER POST 11MM / MR-CONDITIONAL; APPLIANCE,FIXATION,NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE EX-FIX 30 OUTRIGGER POST 11MM / MR-CONDITIONAL; APPLIANCE,FIXATION,NAIL
Model Number 390.012
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the large ex-fix 30° outrigger post 11mm broke off while on the patient.It broke off after it had been implanted in patient.I believe the implant broke after being implanted for multiple weeks.When it broke the patient contacted the surgeon and the rest of the fixation device was removed in clinic.The procedure and patient outcome were unknown.This complaint involves one (1) device.This report is for (1) large ex-fix 30° outrigger post 11mm / mr-conditional.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 390.012, lot h627272: manufacturing location: supplier-(b)(4) / inspected, packaged and released by: monument.Release to warehouse date: october 08, 2018.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.H3, h6: a product investigation was completed: upon visual inspection it was noticed the 30 degree shaft was broken at the threaded portion.The retaining washer component was missing in the returned devices.No other issues were identified with the device.No dimensional inspection was done due to confirmed post manufacturing damage identified.The relevant drawing was reviewed.The complaint condition is confirmed.The retaining washer was missing from the returned devices.While no definitive root cause could be determined, it is possible the device encountered unintended forces during use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LARGE EX-FIX 30 OUTRIGGER POST 11MM / MR-CONDITIONAL
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10853235
Report Number2939274-2020-05192
Device Sequence Number16761618
Product Code KTT
UDI-Device Identifier10886982197894
UDI-Public(01)10886982197894
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K122455
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number390.012
Device Catalogue Number390.012
Device Lot NumberH627272
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date12/11/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;